MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG VENOVO VENOUS STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG VENOVO VENOUS STENT
Catalog Number VENUL20080
Medical Device Problem Codes Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a stent placement procedure, the stent allegedly appeared to be twisted/tangled.It was further reported that another stent was placed in order to smooth out the mis-deployment.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.However, image was provided for review.The investigation of the reported event is currently underway.H10: d4 (expiry date: 11/2024).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the catheter sample is not available for evaluation.Provided image demonstrates the placed stent inside vessel; the stent structure identifies elongation/deformation in the mid-section; the stent is fractured towards one end, and the marker section is tilted towards the stent main axis.A stent twist cannot be identified.Therefore, the investigation leads to confirmed result for stent elongation/deformation, and stent fracture.Based on the investigation of the provided information, the investigation is closed as confirmed for stent elongation/deformation, and stent fracture.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product, the potential issue was found addressed.Holding and handling of the system for regular deployment was found addressed, in particular the instructions for use state: 'do not constrict the delivery system during stent deployment.If excessive force is felt during stent deployment, do not force the stent system.Remove the stent system and replace with a new unit' and 'hold stability sheath.Do not hold or touch the dark moving sheath'.Under required material the instructions for use state: '10f introducer for stent diameters of 16 mm, 18 mm and 20 mm of 0.035 inch diameter guidewire'.Regarding percutaneous transluminal angioplasty the instructions for use state: 'predilation of chronic lesions with a balloon dilatation catheter is recommended' and 'post stent expansion with a balloon dilatation catheter is recommended'.'stent fracture', and 'incorrect positioning of the stent requiring further stenting or surgery' were found mentioned under potential adverse events that may occur.H11: d4 (unique identifier (udi) #), h6 (method, result, conclusion.) h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a stent placement procedure in the external iliac vein compression via the deep femoral vein, the stent allegedly appeared to be twisted/tangled.It was further reported that the another stent was placed in order to smooth out the mis-deployment.There was no reported patient injury.

Brand Name
VENOVO VENOUS STENT
Common Device Name
VENOUS STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20216913
Report Number9681442-2024-00302
Device Sequence Number12625211
Product Code QAN
UDI-Device Identifier00801741103926
UDI-Public(01)00801741103926(17)241118(10)ANGY2215
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P180037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2024
Device Catalogue NumberVENUL20080
Device Lot NumberANGY2215
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2024
Supplement Date Received by Manufacturer10/18/2024
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown